2013.1-24.Adult

                                                                                                                            article in PDF  
Our Dermatol Online. 2013; 4(1): 103-104
DOI:.  10.7241/ourd.20131.24
Date of submission: 20.10.2012 / acceptance: 18.11.2012
Conflicts of interest: None
 
 

 

ADULT URTICARIA PIGMENTOSA WITH TRANSITORY DISAPPEARANCE OF LESIONS DURING ENOXAPARINUM TREATMENT

PODPAZNOKCIOWE KRWIAKI JAKO SKUTEK DEFORMACJI PALCA U NOGI

Anca Chiriac1, Doina Mihaila2, Caius Solovan3, Anca E. Chiriac2, Liliana Foia2

1Nicolina Medical Center, Department of Dermatology Iasi-Romania
2University of Medicine, Gr T Popa Iasi-Romania
3University of Medicine, V Babes Timisoara, Romania

Corresponding author: Dr. Anca Chiriac, MD PhD     e-mail: ancachiriac@yahoo.com


 
Sir
We present a case of adult urticaria pigmentosa: maculo-papular type- with temporary disappearance of the lesions during treatment with Enoxaparinum.
 
History
A 52-year-old female pacient, with a 20 years history of asymptomatic, erythematous-to-brown macules and papules on the trunk, neck, buttocks and extremities, presented in our department a few months ago searching for a diagnosis (Fig. 1). Her medical problems were: an arterial hypertension (controled with Indapamidum) and osteoporosis (with no medication for).
 
Physical Examination
Scattered, erythematous, edematous papules and brown macules were present on the neck, chest, abdomen, back, extremities and buttocks. The face, palms, soles, and genitals were spared.
 
Lab
A complete blood count, basic metabolic profile, hepatic and lipid panels were within normal limits and we excluded systemic involvement. A bone density study showed osteoporosis. Serum tryptase levels, 24 hour urinary N-methylhistamine, N-methylimidazoleacetic acid and prostaglandin D2 metabolites excretion werewithin normal limits. Skin biopsy cofirmed the diagnosis of generalized cutaneous mastocytosis (Urticaria pigmentosa) (Fig. 2A-D). The patient left the Dermatology Unit with no medication, but she called us, a few weeks later for a new appointment. She described and we confirmed the dissapearance of the cutaneous lesions during the last weeks, while she was hospitalised for a hip fracture and treated with Enoxaparinum 40mg s.c/daily for 14 days. The patient refused a new biopsy and we saw her again three months later, she again showed the characteristic brownish-red skin lesions of Urticaria pigmentosa, exactly as at the first appointment. The lesions had begun to appear very soon after she had stopped taking Enoxaparinum (Fig. 3).
 
Figure 1. John
Figure 2. John
 
Figure 3. John
 
Discussions
In the mast cell granules, tryptase is stored in complex with negatively charged heparin proteoglycans. Apart from the critical role of heparin proteoglycan in storage of tryptase in the secretory granules, heparin has been implicated in the autocatalytic processing of protryptase into mature tryptase monomer (Sakai). It has been known for a long time that heparin is required for stabilization of the mature tryptase tetramer (Schwartz). Small heparine molecules, as is Enoxaparinum, in excess, could block/interfere with H-receptors family in a way that would prevent further degranulation of mastocytes. This case report is the first observation in the literature regarding the transitory favorable effect of Heparine administration on the evolution of adult urticaria pigmentosa lesions. Further studies are needed to confirm or not our observation.


CONTENT

SERVICES

Other Resources

Our Dermatology Online

Home
Current Issue
All Issues
Instruction for authors
Submit Manuscripts
Ethics in Publishing
For Reviewers
Readers
About
Editors & Publishers 
Statistics
Copyright
Contact Us